Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|stix - Fri Dec 17, 2004 5:01 pm||
I am a 19 year old male college student and two months ago I took a months long cycle of steroids. I am very worried about gynecomastia. My chest has gained a significant amount of mass, but i am not sure whether it is muscle or fat build up. If I took Nolvadex, would that help me? Or should I do something else? Or would gynecomstia be VERY obvious and I obviously don't have it?
|Carolyn Merritt, LPN - Sat Dec 18, 2004 12:31 am||
Gynecomastia would have to be diagnosed by a physician. Basically if the breast tissue is very firm, slightly rounded and the nipple is of normal size for a man and you have been doing exercises specifically to increase muscle mass in the chest, then it probably is just that, muscle tissue. The breast tissue of gynecomastia is usually softer, much more rounded, and may have enlarged nipples. However proper diagnosis needs to be made by a physician. Self-diagnosis and treatment is dangerous. Nolvadex, the drug you mentioned, is a hormonal treatment that has both estrogenic and antiestrogenic properties. It is primarily used in the treatment of breast cancer and has been associated with increased risk of deep venous thrombosis, which can be life threatening. If you are concerned about this, I suggest you seek the advice of your physician who would be able to diagnose you properly and make recommendations as to what treatment would be best in your case.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.